# SDR CA051116009

- Difficulty date: November 11, 2005
- Submitted: December 2, 2005
- Operation: General aviation
- Make and model: Airbus A330-243
- Aircraft time: 24,987 hours
- Engine: Rroyce RB211TRENT77
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: TRENT772B60
- Part serial: 41228
- Condition: Shutdown
- Location: Lt Wing
- Component: Engine, Rroyce
- Component part number: TRENT772B60
- Stage of operation: TO
- How discovered: O
- Nature of condition: Y, K
- Precautionary procedure: D

## Discrepancy

(CAN) AFTER APPLYING TO POWER AND STARTING TO ROLL (APPROX 35KTS), NR 1 ENGINE SHUTDOWN WITH RELATED ECAM MESSAGE ENGINE FAIL . AIRCRAFT CAME BACK TO THE GATE. THERE WAS NO OBVIOUS DAMAGE TO THE ENGINE INTAKE AND EXHAUST. THE EEC WAS INTERROGATED AND MCDU AND REPORTED NO FAULT. ATTEMPTED ENGINE RUN BUT ENGINE NEVER REACHES IDLE. DURING START CYCLE IT RAPIDLY WENT FROM 7 PERCENT TO 63 PERCENT (APPROX 2 SEC.) WITH ECAM MESSAGE ENG CONT. FAULT AND ENGINE SHUTDOWN PROCEDURES. PERSONNEL ON GROUND REPORTED A BIG OIL LEAK FROM ENGINE COWLING AND C DUCT AREA. TROUBLESHOOTING INSPECTION REVEALED METAL PARTICLES IN OIL FILTER AND MCD. ENGINE WAS REPLACED.
